I am so sorry that I haven’t posted lately. I have had a long span of 100% days. I am still taking the Verapamil. I am on my fourth month of it. It was gradual, but I think month number four was when it took full effect for me. I am still on my boring sleep routine, still not drinking caffeine, avoiding aged cheeses for the most part. I found out that chocolate is not a trigger for me. My dizziness is so much better along with the motion sensitivity, glare problems, etc. A bad day for me is 95% and i have had more good than bad. I wonder if this is gone permanently? I pray to God everyday that it is. I pray for all of you daily too. This forum helped me so much at my lowest points. I also got my Vit. D level way up, maybe that is why my anxiety is low. I feel as if I am living again. I shop, go out to eat, go to appointments, get my hair done, go out with friends, etc.
What I want to say is----this can happen for all of you too. If it happened to me, it can for you. Don’t give up! This too shall pass. I know that there are days when you think you can’t hold on any longer, but better days are ahead. Dr. Hain told me that I would have to stay on this med for 2 to 3 years, so he obviously thinks this can end. Keep the faith even when it seems impossible.
Last week, I had to give a deposition in front of lawyers, the defendent, etc. I didn’t even get dizzy under that much pressure! Amazing! I was very anxious, I thought my heart was pounding out of my chest, but no MAV symptoms! I believe the anxiety pretty much leaves when the mav does. Don’t get me wrong, I am still a worry wart and high strung. I tend to be a perfectionist. I am trying to change that, but it is hard.
For now, I am going to be thankful for my good days and take them as they come. I pray this doesn’t come back. If I do ever have a really bad day and symptoms return, at least I now know that it will pass. But I hope that doesn’t happen. I am going to read the new posts tonight. I have a lot of catching up to do on this forum. Good luck to everyone, all of you are in my thoughts and prayers.
Thanks so much for letting us know how you’re doing. Wow, just fantastic to hear you have managed to kill this beast, and all the while have some chocolate and be able to handle a stressful event without a backlash. I think it’s a really good idea to keep your sleep regular etc. Have you tried any out-of-the-ordinary exercise? Was exercise any trouble in the past? You migth want to check out the great letter we received from Dr Rauch (it’s a sticky) where he makes a great “pool” analogy about all of this.
You’ve probably mentioned this before but can you remind me how you titrated the Verapamil? I’d like to know what dose you started at and where you are holding solid. I never gave Verapamil a proper run 2 years ago because, at the time, it ratcheted up dizziness 10-fold and made my stomach feel really strange over a two day period.
Great to hear… I am the same as you with Verapamil and Zoloft… I actually drink coffee every day. Does not to seem to affect me. I do not have other triggers like alcohol, chocolate. I try to sleep 8 hours a day
Thanks for that, we really need the success stories to keep us going. I cant remember whether you got the fluey exhausted symptoms as well before. If so, I would be interested to know if these have gone as well as the mig and dizzies.
I started out with 1/4 of a verapamil capsule sprinkled on applesauce before bedtime. I did that for awhile, maybe a week or two. Then I went to 1/2 for a few weeks, then 3/4 for a long time, then the whole capsule 120mg. I recently backed down to 3/4 and am doing great.
All my exhausted, nauseated, motion sickness, heavy headed, general sick feelings are gone. Every now and then (not often) I get a quick “whoosh” of dizziness. Maybe if I look up or down too quickly or side to side. It is rare now and only lasts seconds. It is not even a real dizzy feeling, just a motion thing I guess. I have only had that happen maybe once or twice as of lately. My energy is back, I feel normal.
I have my moments but overall I’m am good – a far cry from the days before I worked out what was wrong and was finally put on an SSRI. If I stay healthy, stay fit, manage lifestyle and take Aropax it’s all fine. I hold down a full time job and do everything I used to but not at the full load. It’s like I have $10 to spend every day. If I spend $12, I can be flattened for a day or more afterwards.
Keep your chin up and stay focused on finding a way out of the abyss. It can be done.
That’s so good to hear. If you don’t mind me asking, what are your thoughts on meat in a migraine diet? I’ve been sticking to a strict diet of organic vegetables and apples lately, but I miss meat soooo much. I’m contemplating purchasing some grass-fed, antibiotic-free beef and/or chicken so I can feel full again! But there’s so much conflicting information on it. It seems like the general consensus is that chicken and beef are okay for MAV, especially if it’s high quality, antibiotic free, grass-fed, etc. Just curious what you think about this?
Thank you so much. I was just having a very bad day when I originally posted this. I should probably delete it.
I just saw your post now. I do check the site from time to time. I feel a connection with everyone and keep in touch with a few. I was bed ridden at the beginning, it was terrible. I live a normal life now. I do get a quick spell time to time of dizziness/vertigo. Stress is my huge trigger. But overall I feel really good. I go everywhere and do anything I’d like. But I still take Verapamil, Wellbutrin and my supplements. I’d say my worst day is me functioning at 95 % and before i was at the lowest. Didn’t think it would ever get better. It did. Not sure if time has helped or medicine or both. When I do get a quick “whoosh” of dizziness, I don’t freak. Scott helped me tremendously to accept this when I spoke to him by phone once. I am so busy I don’t post much. My kids are very active with sports. I drive hours with my kids to different sporting events etc. i never thought I’d ever be able to do all that again. Please stay hopeful. It will get better.
Nance- thankful to have read your story. I have been diagnosed with a 30% reduced vestibular response in my rt ear. I also have suffered from migraines since age 7. I’m 43. I now believe my migraines are triggering vertigo. I’ve been keeping track of where I am in my cycle each month. I’ve also done a lot of physical therapy for vestibular vertigo. I want to go see my ENT to see if he can help more. I no longer drive the fwy and I’ve had bad episodes of anxiety. I feel hopeful in reading the stories. Thank you
That is why my husband and I can’t figure out why has it gotten do out of control the last few months when I’ve been living with the deficit for awhile. That is why I now think it is the migraines. It just makes sense given my history. At least now I have something new to explore. Glad to have found this site.
I tried Effexor also but didn’t do well at all on it. I became depressed and so nauseated with vomiting. I did up the dose on Verapamil once. I developed heart palpitations so I have stayed where I am at. I am super med sensitive. Not sure why but it is frustrating because it limits me.
I know all about anxiety. Ever since I started with this mav, anxiety has been a part of my life. I can control it now a lot better. It did fade as the dizziness faded. It can get better. I am a worry wart so I tend to work myself up about things. But I am nothing like I was. I was a mess. I swear a lot of this is hormonal. Dr. cherchi who is in with Dr. Hain has always been so positive at my yearly appointments. He has always said I will get rid of this and he doesn’t think I am destined to a life of dizziness. That has always helped me. When I do get my “whooshes” of vertigo, it is usually when I am stressed. I think with time it gets better. I pray for everyone on the forum. It is such a debilitating disorder that no one should have to experience. You will get better. Never lose hope.